AM  Vol.6 No.8 , July 2015
Probabilistic Approach in the Investigation of the Dynamics of a Duffing Oscillator
ABSTRACT
We develop in this text a probabilistic approach to deterministic nonlinear systems. By studying the spectral properties of the Frobenius-Perron operator of a Duffing oscillator, relevant dynamic properties of the system are identified. Using the characteristics of the Dirac operator, the evolution of the probability density function is obtained for the Duffing oscillator, allowing important aspects of this system to be investigated analytically. A comparison with numerical simulation is carried out in order to validate the results obtained by the analytical approach as well as to verify the nonsymmetric features of the oscillator response.

Cite this paper
Junior, J. and Fernandes, C. (2015) Probabilistic Approach in the Investigation of the Dynamics of a Duffing Oscillator. Applied Mathematics, 6, 1282-1293. doi: 10.4236/am.2015.68122.
References
[1]   Guckenheimer, J. and Holmes, P. (1983) Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields. Springer-Verlag, New York.
http://dx.doi.org/10.1007/978-1-4612-1140-2

[2]   Lasota, H. and Mackey, P. (1985) Probabilistic Properties of Deterministic Systems. Cambridge University Press, Cambridge.

[3]   Daems, D. (1996) Non-Diagonalizability of the Frobenius-Perron Operator and Transition between Decay Modes of the Time Autocorrelation Function. Chaos, Solutions and Fractals, 7, 1753-1760.
http://dx.doi.org/10.1016/S0960-0779(96)00107-5

[4]   Nicolis, G. and Gaspard, P. (1994) Toward a Probabilistic Approach to Complex Systems. Chaos, Solutions and Fractals, 4, 41-57.
http://dx.doi.org/10.1016/0960-0779(94)90016-7

[5]   Petrosky, T. and Prigogine, I. (1996) Poincaré Resonances and the Extension of Classical Dynamics. Chaos, Solutions and Fractals, 7, 441-497.
http://dx.doi.org/10.1016/0960-0779(95)00042-9

[6]   Ostruszka, A. and Zyczkowski, K. (2001) Spectrum of the Frobenius-Perron Operator for Systems with Stochastic Pertubation.

[7]   Nicolis, C. and Nicolis, G. (1998) Closing the Hierarchy of Moment Equations in Nonlinear Dynamical Systems. Physical Review E, 58.

[8]   Plastino, A.R. and Plastino, A. (1998) Universality of Jaynes’ Approach to the Evolution of Time-Dependent Probability Distribution. Physica A, 429-445.

 
 
Top